MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 482318540
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained device.
 
Event or Problem Description
It was reported that the tulip of a xia 3 titanium polyaxial screw at s1 disengaged 2 months post-operatively.Upon revision, the surgeon found the tulip of the screw to have broken off from the screw threads.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Due to a lack of information and the device not being returned, the root cause of the reported event can not be determined.Potential root causes include: user error (unstable construct); incorrect or small-sized screws implanted; poor bone quality of patient; patient experiences a fall or trauma post-surgery; high activity level of patient post-surgery.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11455195
Report Number3005525032-2021-00009
Device Sequence Number11542591
Product Code NKB
UDI-Device Identifier04546540598585
UDI-Public04546540598585
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482318540
Device Catalogue Number482318540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;